Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Corpus Christi, TX

April 16, 2012Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 16, 2012, 1:33 AM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 1:33 AM CDT (06:33 UTC)
Expired
Apr 16, 2012, 2:30 AM CDT
In force
57 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3768 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:02 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 16, 1:02 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
102 AM CDT MON APR 16 2012

.DISCUSSION...HAVE MADE A FEW UPDATED TO THE FORECAST GRIDS
REGARDING THE MARINE ZONES. WINDS HAVE DIMINISHED ACROSS THE
COASTAL WATERS LATE SUNDAY EVENING INTO EARLY THIS MORNING AS THE
FRONTAL BOUNDARY STALLS ALONG THE ADJACENT COASTAL COUNTIES.
HAVE KEPT ADVISORY CONDITIONS ONLY FOR THE OFFSHORE ZONES WITH
SEAS RUNNING AT OR ABOVE 7 FEET. WITH THE DIMINISHED WIND
SPEEDS...THERE IS NO LONGER A THREAT FOR COASTAL FLOODING. IN
ADDITION...EVEN DURING THE MOST RECENT HIGH TIDES...ALL REPORTING
SITES HAVE FALLEN WELL BELOW 2 FEET MEAN SEA LEVEL. THE RIP
CURRENT THREAT REMAINS MODERATE TO HIGH AGAIN TODAY AS ELEVATED
SWELL MOVES TOWARD THE TEXAS COAST.

&&

.AVIATION...EXPECTING A MIX OF MVFR AND VFR CIGS ACROSS FOR
TAF SITES EAST OF HIGHWAY 281. IN ADDITION...SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD
AS A FRONTAL BOUNDARY STALLS ACROSS SOUTH TEXAS. THERE WILL LIKELY
BE A BIT OF A LULL IN THUNDERSTORM ACTIVITY BETWEEN 11Z- 16Z.
CIGS WILL LIFT AND SCT OUT AFTER 16Z WITH CHANCE FOR THUNDERSTORMS
INCREASING WITH DAY TIME HEATING. KLRD REMAINS ON THE BACK SIDE OF
THE BOUNDARY AND WILL LIKELY REMAIN IN VFR CATEGORY...HOWEVER
CANNOT RULE OUT THE FRONT MOVING NORTHWARD LATE IN THE MORNING AND
BRING AN INCREASED CHANCE FOR SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 1011 PM CDT SUN APR 15 2012/

DISCUSSION...SEVERE THREAT APPEARS TO HAVE DIMINISHED SOME WITH THE
LOSS OF AFTERNOON HEATING. HOWEVER...STALLING FRONTAL BOUNDARY
JUST ABOUT ALONG AND EAST AND SOUTH OF HIGHWAY 77 REMAINS THE
FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. CANNOT RULE
OUT A PULSE STRONG TO SEVERE STORM ACROSS THE SOUTHERN COASTAL
BEND WHERE THE ATMOSPHERE REMAINS UNSTABLE. AS WE MOVE INTO
MONDAY...THE FRONT WILL CONTINUE TO BE THE FOCUS FOR PRECIPITATION.
SOME OF THE MODELS BRING IT BACK NORTHWARD AS A WARM FRONT WHICH
WOULD SPREAD PRECIPITATION FURTHER INLAND...WHILE OTHERS KEEP IT
ALONG THE COAST. ONLY MADE CHANGES TO THE TONIGHT PERIOD TO
REFLECT CURRENT TRENDS. UPDATED PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  69  83  66  86  /  60  50  20  10  10
VICTORIA          79  64  81  62  84  /  60  40  20  10  10
LAREDO            85  66  87  64  90  /  40  10  10  10  10
ALICE             81  66  84  64  87  /  60  30  10  10  10
ROCKPORT          78  71  80  68  82  /  60  50  20  10  10
COTULLA           86  61  85  63  87  /  30  10  10  10  10
KINGSVILLE        80  66  84  65  86  /  60  50  20  10  10
NAVY CORPUS       78  72  81  69  84  /  60  50  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

RG/82
Hazardous weather outlook, Apr 15, 5:20 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT SUN APR 15 2012

TXZ229>234-239>247-161030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHEAST WINDS WITH GUSTS TO 35 TO 40 MPH CAN BE
EXPECTED THIS MORNING...THEN WINDS WILL BEGIN TO DIMINISH AS A
COLD FRONT MOVES INTO SOUTH TEXAS. A WIND ADVISORY IS IN EFFECT FOR
AREAS MAINLY EAST OF HIGHWAY 281 UNTIL NOON.

THUNDERSTORM CHANCES WILL INCREASE TODAY THROUGH MONDAY. STRONG
STORMS WILL BE POSSIBLE ACROSS THE VICTORIA CROSSROADS TODAY
WITH HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH POSSIBLE. A
BRIEF ISOLATED SEVERE STORM MAY BE POSSIBLE...HOWEVER NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

A MODERATE TO HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERFLOW CAN
BE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH TEXAS MONDAY INTO MONDAY EVENING. IT IS LIKELY THAT THE SEVERE
WEATHER CONCERNS WILL BE NORTHEAST OF THE AREA MONDAY...BUT A FEW
STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE.
HEAVY RAIN COULD LEAD TO ISOLATED THREAT FOR FLOODING MAINLY OVER
COASTAL COUNTIES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-161030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
520 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR BAYS AND THE MIDDLE TEXAS
COASTAL WATERS TODAY AND CONTINUING TONIGHT ACROSS THE COASTAL
WATERS DUE TO LARGE SEAS. STRONG ONSHORE FLOW IS EXPECTED TO
DECREASE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Local storm report, Apr 15, 7:48 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             1 SSW VICTORIA          28.81N 96.99W
04/15/2012  M1.00 INCH       VICTORIA           TX   PUBLIC

            STRIPES CONVENIENCE STORE EMPLOYEE REPORTED QUARTER SIZED
            HAIL AT U.S. 59 AND NORTH LAURENT ST.

&&

RG
Local storm report, Apr 15, 8:49 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             1 ENE CONCEPCION        27.39N 98.25W
04/15/2012  M1.00 INCH       DUVAL              TX   PUBLIC

            PUBLIC NEAR CRUZ CALLE REPORTED QUARTER SIZED HAIL.

&&

RG
Special weather statement, Apr 15, 8:50 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
850 PM CDT SUN APR 15 2012

TXZ234-246-247-160245-
CALHOUN-REFUGIO-VICTORIA-
850 PM CDT SUN APR 15 2012

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN...REFUGIO AND VICTORIA
COUNTIES...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCFADDIN...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

GW
Local storm report, Apr 15, 10:21 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             9 NW GOLIAD             28.77N 97.48W
04/15/2012  M1.75 INCH       GOLIAD             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET ROAD
            1726.

0610 PM     HAIL             3 NW GOLIAD             28.71N 97.43W
04/15/2012  M1.50 INCH       GOLIAD             TX   SHIP

            PING PONG BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET
            ROAD 1726.

0625 PM     HAIL             GOLIAD                  28.67N 97.39W
04/15/2012  M1.75 INCH       GOLIAD             TX   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZED HAIL IN GOLIAD.

0644 PM     HAIL             1 WNW FANNIN            28.70N 97.24W
04/15/2012  M1.00 INCH       GOLIAD             TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN OF
            FANNIN.

0731 PM     HAIL             1 SSW VICTORIA          28.81N 96.99W
04/15/2012  M1.00 INCH       VICTORIA           TX   PUBLIC

            STRIPES CONVENIENCE STORE EMPLOYEE REPORTED QUARTER SIZED
            HAIL AT U.S. 59 AND NORTH LAURENT ST.

0829 PM     HAIL             1 ENE CONCEPCION        27.39N 98.25W
04/15/2012  M1.00 INCH       DUVAL              TX   PUBLIC

            PUBLIC NEAR CRUZ CALLE REPORTED QUARTER SIZED HAIL.

&&

RG
Special weather statement, Apr 15, 10:35 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 PM CDT SUN APR 15 2012

TXZ232-233-246-160430-
BEE-GOLIAD-REFUGIO-
1035 PM CDT SUN APR 15 2012

...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD AND REFUGIO
COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF WOODSBORO...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:27 PM CDTSevere Thunderstorm WarningCRPVictoria63 min
Apr 15, 7:39 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria36 min
Apr 15, 8:11 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg49 min
Apr 15, 10:00 PM CDTAreal Flood AdvisoryCRPCalhoun2 hr
Apr 15, 11:10 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio50 min
Apr 15, 11:25 PM CDTAreal Flood AdvisoryCRPRefugio65 min
Apr 16, 12:11 AM CDTFlash Flood WarningCRPRefugio3 hr
Apr 16, 1:31 AM CDTSpecial Marine WarningCRP119 min
Apr 16, 1:56 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun2 hr
Apr 16, 2:33 AM CDTRiver Flood WarningCRPRefugio18 hr
Apr 16, 3:34 AM CDTSpecial Marine WarningCRP56 min
Apr 16, 5:05 AM CDTFlash Flood WarningCRPAransas, Refugio115 min
Apr 16, 5:28 AM CDTTornado WarningCRPSan Patricio32 min
Apr 16, 5:32 AM CDTFlash Flood WarningCRPSan Patricio118 min
Apr 16, 5:58 AM CDTTornado WarningCRPAransas, San Patricio32 min
Apr 16, 6:31 AM CDTTornado WarningCRPAransas, San Patricio29 min
Apr 16, 7:08 AM CDTSevere Thunderstorm WarningCRPMcMullen37 min
Apr 16, 7:19 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio41 min
Apr 16, 7:22 AM CDTFlash Flood WarningCRPAransas, San Patricio113 min
Apr 16, 7:27 AM CDTTornado WarningCRPAransas, San Patricio33 min
Apr 16, 8:00 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio45 min
Apr 16, 8:08 AM CDTSpecial Marine WarningCRP52 min
Apr 16, 8:54 AM CDTSevere Thunderstorm WarningCRPKleberg51 min
Apr 16, 8:59 AM CDTTornado WarningCRPKleberg31 min
Apr 16, 9:02 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio43 min
Apr 16, 9:17 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio118 min
Apr 16, 9:23 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio37 min
Apr 16, 9:29 AM CDTTornado WarningCRPKleberg31 min
Apr 16, 9:41 AM CDTSpecial Marine WarningCRP64 min
Apr 16, 9:43 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio2 hr
Apr 16, 9:46 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio44 min
Apr 16, 10:31 AM CDTAreal Flood AdvisoryCRPNueces59 min
Apr 16, 10:39 AM CDTSpecial Marine WarningCRP81 min
Apr 16, 10:50 AM CDTFlash Flood WatchCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio5 hr
Apr 16, 10:50 AM CDTFlash Flood WarningCRPKleberg, Nueces115 min
Apr 16, 10:58 AM CDTTornado WarningCRPAransas32 min
Apr 16, 11:08 AM CDTFlash Flood WarningCRPAransas, Calhoun, Nueces, Refugio, San Patricio112 min
Apr 16, 11:57 AM CDTSevere Thunderstorm WarningCRPNueces33 min
Apr 16, 12:01 PM CDTSpecial Marine WarningCRP59 min
Apr 16, 12:09 PM CDTFlash Flood WarningCRPKleberg, Nueces111 min
Apr 16, 12:39 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Apr 16, 12:39 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces36 min
Apr 16, 12:53 PM CDTSpecial Marine WarningCRP82 min
Apr 16, 1:23 PM CDTAreal Flood WarningCRPAransas, San Patricio6 hr
Apr 16, 1:50 PM CDTSpecial Marine WarningCRP85 min
Apr 16, 2:53 PM CDTSpecial Marine WarningCRP52 min
Apr 16, 4:08 PM CDTSpecial Marine WarningCRP101 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.